Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Mar 18, 2020, 4:49 PM EDT for McDuffie County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2020, 4:49 PM EDT (20:49 UTC)
- Expired
- Mar 18, 2020, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Columbia, SC
County McDuffie County, GA
The radar
The Robins AFB radar (KJGX), 120 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
990
WWUS82 KCAE 182049
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
449 PM EDT Wed Mar 18 2020
GAZ040-063-064-182115-
McDuffie GA-Lincoln GA-Columbia GA-
449 PM EDT Wed Mar 18 2020
...Strong Thunderstorms Will Impact Portions of central McDuffie...
southern Lincoln and western Columbia Counties Until 515 PM EDT....
At 449 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Wrightsboro, or near Thomson, moving
northeast at 15 mph.
HAZARD...gusty winds 40 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Thomson, Thomson-McDuffie County Airport, Wrightsboro, Sweetwater
Park, Thomson Fire Department, Amity Recreation Area, McDuffie
Regional Medical Center and University Hospital McDuffie.
This includes Interstate 20 in Georgia between mile markers 167 and
177.
LAT...LON 3358 8263 3366 8248 3346 8239 3345 8257
3344 8257 3346 8259
TIME...MOT...LOC 2049Z 241DEG 14KT 3350 8259
$$
awpWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Mar 18, 2:40 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 18, 2:40 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Columbia SC 240 PM EDT Wed Mar 18 2020 .SYNOPSIS... A warm front will traverse the area tonight. Expect fair and quite warm conditions Thursday and Friday ahead of a cold front that will slip south into the region this weekend. Cooler temperatures will end out the weekend and into the early portions of next week. && .NEAR TERM /THROUGH TONIGHT/... Current satellite imagery shows cumulus forming across the region with WSR-88D imagery remaining clear at the moment. Weak warm front slowly moving northward will bring chances of showers mainly to the CSRA and southern Midlands this evening into early tonight as it moves north of the area. Have remained with low chance pops along the Savannah River this evening then lower the pop overnight as the front moves northward. Rainfall amounts will remain light with less than one tenth of an inch expected. Fog is expected to develop overnight and have included patchy fog attm and will continue to monitor potential for widespread or dense fog. With skies remaining mostly cloudy overnight temperatures will be in the low 60s. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... An area of high pressure should give us dry conditions from Thursday through much of Friday. Temperatures will moderate quite a bit, becoming quite warm for this time of the year. Highs both days expected to be in the low to mid 80s, lows in the 60s. By Friday afternoon/evening, a cold front will be pushing towards the area from the west, bringing an increasing chance for showers and possibly isolated thunderstorms as we move into Friday night. The front will push through the forecast area during the day on Saturday, with scattered showers continuing through a good portion of the day. Rain chances will diminish some into Saturday night as the front moves off to the east. Temperatures Saturday will still be warm, with highs in the 70s, Saturday night will see the colder air pushing back into the region, with overnight lows dropping into the upper 40s to lower 50s. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... On Sunday, wedgelike conditions develop. May see the redevelopment of light scattered showers overtop of the cooler surface airmass. Expecting plenty of cloud cover too associated with the wedge. The cooler weather pattern will last into Monday, then it looks as if the wedge will be able to break on Tuesday, leading to warmer temperatures as we work towards the middle of the week. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Restrictions expected for much of the period. Cumulus have begun developing across the terminals as the weak warm front moves northward across the region. Over the next couple of hours clouds are expected to increase and lower with showers developing...mainly at AGS/DNL/OGB. Overnight the showers will move north of the terminals however fog is expected to develop. Have included MVFR fog at all terminals with IFR to LIFR cigs. Fog will dissipate in the mid morning as mixing increases. EXTENDED AVIATION OUTLOOK...Restrictions possible Thursday morning in fog/stratus. Restrictions again possible Saturday through Monday as a frontal boundary moves through the region. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Mar 18, 10:00 AM EDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 1000 AM EDT Wed Mar 18 2020 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 191400- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 1000 AM EDT Wed Mar 18 2020 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 18, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
449 PM EDT Wed Mar 18 2020
GAZ040-063-064-182115-
McDuffie GA-Lincoln GA-Columbia GA-
449 PM EDT Wed Mar 18 2020
...Strong Thunderstorms Will Impact Portions of central McDuffie...
southern Lincoln and western Columbia Counties Until 515 PM EDT....
At 449 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Wrightsboro, or near Thomson, moving
northeast at 15 mph.
HAZARD...gusty winds 40 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Thomson, Thomson-McDuffie County Airport, Wrightsboro, Sweetwater
Park, Thomson Fire Department, Amity Recreation Area, McDuffie
Regional Medical Center and University Hospital McDuffie.
This includes Interstate 20 in Georgia between mile markers 167 and
177.
LAT...LON 3358 8263 3366 8248 3346 8239 3345 8257
3344 8257 3346 8259
TIME...MOT...LOC 2049Z 241DEG 14KT 3350 8259
awpThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:52 AM EDT | Dense Fog Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 11 more | 6 hr |
| Mar 18, 7:14 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield | 17 min |
| Mar 18, 5:19 PM EDT | Special Weather Statement | CAE | Columbia, McDuffie | 26 min |
| Mar 18, 6:29 PM EDT | Special Weather Statement | CAE | Burke | 31 min |
| Mar 18, 6:49 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 41 min |
| Mar 18, 6:53 PM EDT | Special Weather Statement | CAE | Richmond | 37 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.